MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS SHRT SM DRILL GUIDE 5 HOLE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CPS SHRT SM DRILL GUIDE 5 HOLE; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported upon drilling pilot holes for transverse pin, the drill became lodged in the guide and was unable to be removed.No patient harm.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs.Unk drill bit lot# unk.Mdr: 0001825034-2022-02449.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned device found an unknown pin seized in one of the guide holes.Eight of the guide holes were found to be conforming one was found to be non-conforming as has burrs in the hole.The guide and pin exhibits signs of repeated use.Review of the device history records for the guide identified no related deviations or anomalies during manufacturing.Review of complaint history for the guide found no additional related issues for part search and the reported part and lot combination.No medical records were provided.This complaint is confirmed.Root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CPS SHRT SM DRILL GUIDE 5 HOLE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15699367
Report Number0001825034-2022-02448
Device Sequence Number8192966
Product Code FZX
UDI-Device Identifier00887868488467
UDI-Public(01)00887868488467(11)180613(10)044120
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-472711
Device Lot Number044120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexMale